Speak with a Drug Treatment Counselor - Call now!

GET HELP LOCATING A DRUG TREATMENT PROGRAM

Phone Email

Dexedrine Withdrawal

Dexedrine withdrawal is physical symptoms which occur when someone suddenly stops taking the prescription drug Dexedrine. Dexedrine is a psychoactive stimulant drug, an amphetamine, belonging to the group of medicines called central nervous system stimulants. Dexedrine is a Schedule II controlled substance in the United States. It is prescribed medically to treat ADHD and narcolepsy. The drug acts on the areas of the brain that produce chemicals which influence behavior, cognition, voluntary movement, motivation, punishment and reward, sleep, mood, attention, working memory and learning. Dexedrine has been used in the past as a prescription diet aid due to its ability to suppress appetite. Dexedrine has also been illicitly used by college students as either a party aid or as a study aid because of its ability to make a person feel more alert.

Stimulants such as Dexedrine can be administered and abused in several ways, depending on the drug. Injecting or smoking a stimulant drug produces a rapid and intense high, because the drug is absorbed into the bloodstream quickly, intensifying its effects. Snorting or swallowing stimulant drugs produces a high that is less intense but lasts longer. It is becoming more and more common for individuals to abuse stimulants in this way, and a recent study found that 6.5% of 12th graders surveyed had abused a stimulant drug such as Dexedrine in this way.

Addiction to psychoactive stimulant drugs such as Dexedrine is extremely common, and many individuals who are prescribed the drug legitimately can become physically dependent to it through no fault of their own. Individuals who are inclined to seek out and illicitly abuse stimulant drugs are also extremely likely to use Dexedrine and can quickly become addicted to it. Individuals who use this stimulant drug can easily become physically and psychologically dependent to it. Tolerance to the drug also develops over time, and the individual will need to take larger doses more frequently to achieve the desired high that one expects to achieve from it. Because of the tolerance and dependence that the individual develops to Dexedrine over time, if the chronic user doesn't satisfy their physical and psychological need for the drug at the rate that their body requires, or if they stop using the drug abruptly, they will begin to experience Dexedrine withdrawal symptoms that can be both painful and uncomfortable. So much so, that people will begin using the drug again in order to relieve the withdrawal symptoms.

Dexedrine withdrawal can occur with chronic, legitimate use of the drug and in the case of chronic illicit abuse. The most common physical Dexedrine withdrawal symptoms are extreme fatigue and increased appetite. These symptoms occur due to the slowing of the body's metabolism that occurs in the absence of the stimulant drug. Other Dexedrine withdrawal symptoms may include increased anxiety, irritability, cognitive impairment and intense cravings for the drug.

Severe depression and dysphoria, which is basically the opposite of the drug's effects, are the most dangerous emotional Dexedrine withdrawal symptoms. This side of Dexedrine withdrawal can cause severe depression, which may increase the risk of suicidal behavior.

Due to the risks involved with Dexedrine withdrawal it is important that anyone seeking to abruptly to use of the drug seek professional help as an in-patient drug treatment facility where medical professionals and drug treatment counselors can help them through this process.

Aside from the obvious risks involved with Dexedrine withdrawal and addiction, use of the drug also puts the individual at risk of serious side affects when abused. Some of these side effects include shortness of breath, restlessness, hallucinations, aggressive behavior, uncontrolled movements known as "tics", chest tightness and chest pain, changes in vision, heart palpitations, increased blood pressure and seizures.

Overdose can also occur when taking Dexedrine, the effects of which can be life-threatening. Symptoms of a Dexedrine overdose include:

  • abdominal cramps
  • coma
  • confusion
  • convulsions
  • depression
  • diarrhea
  • fatigue
  • hallucinations
  • high fever
  • heightened reflexes
  • high or low blood pressure
  • irregular heartbeat
  • nausea
  • panic
  • rapid breathing
  • restlessness
  • tremor
  • vomiting
  • death

Dexedrine is a serious psychoactive stimulant drug that puts individuals at risk of physical and psychological side effects that can be dangerous and life threatening. Anyone deciding to stop using the drug needs to seek help to get through Dexedrine withdrawal at a long-term inpatient drug treatment facility where professional and medically trained staff can get them through this process. Get through Dexedrine withdrawal and get the help you need to overcome Dexedrine addiction and dependence today.

Facts

  • There is a higher incidence of alcohol misuse among females with eating disorders, especially bulimia, than in the general population.
  • The changing perception individuals experience while high on hashish can cause feelings of anxiety, panic and confusion.
  • When Xanax is prescribed for insomnia and the individual becomes dependent to the drug, insomnia will occur as a result of addiction to the drug.
  • Antidepressant withdrawal symptoms can include agitation, akathesia, irritability, aggressiveness, worsening of mood, dysphoria, crying spells, over-activity or hyperactivity, depersonalization, decreased concentration, slowed thinking, confusion and memory/concentration difficulties.